MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number VAMF4646C200TU
Medical Device Problem Codes Nonstandard Device (1420); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the index procedure for treatment of a thoracic aortic aneurysm measuring 7.6 cm, the stent graft vamf46 46c200tu valcap frefl was unable to be passed far enough up to reach the minimal overlap marker after  successful deployment of the 42-38-150 proximal device.It advanced a long way but once it was near the curve the device advanced into the apex but was not able to be advanced far enough to reach the minimum overlap marker on the proximal piece.Multiple attempts were made to advance the vamf4646c200tu, but a gap in the device was observed, which was believed to cause the inability to cross.The device was subsequently removed.The patient was treated with other devices that were shorter in length, which were able to track more easily. the patient was treated for the aneurysm and there was no incident.No patient complications have been reported as a result of this event.The cause of the event was not determined.It was noted that the normal gap of a few millimeters between the nose cone was observed before insertion but there was no visible damage to the device.The physician felt that the small gap of the device was away from the nose cone caused it not to track.The anatomy was tortuous and the angle of the arch may have contributed to the device not tracking.Multiple different things to try and get the device to go around the curve were attempted and it was thought that was the length of the device being a 200mm piece may have made it harder to track causing it not to make the bend in the anatomy.Once the new device with shorter length tracked well.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was received with both the external slider and tip capture in the home position.Deformation was observed to the distal end and distal edge of the graft cover.A gap was evident between the graft cover and tapered tip, measuring approximately 2 mm.No other deformation was evident to the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to coding; h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24629961
Report Number9612164-2026-01381
Device Sequence Number8853257
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public(01)00643169346512(17)261023
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/31/2026
04/08/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/03/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale